MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INVIVO; DS BREAST COIL

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INVIVO; DS BREAST COIL
Model Number DS BREAST COIL 7CH 1.5T
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that due to the insufficient medial compression plate in the mri, a large defect in the breast occurred during a vacuum biopsy.There is no indication of a coil or system malfunction.
 
Additional Manufacturer Narrative
Philips has started an investigation, a follow up will be submitted once completed.
 
Additional Manufacturer Narrative
Philips conducted a corrective action and preventive action (capa) of which the following is the summary: the investigation has showed that there was no product malfunction.The investigation showed that the customer failed to comply with the instructions for use (ifu) in the following way: as per instructions the usage is as follows: ifu 4535-303-07841, page no.4 clearly states that ¿before the intervention is performed, a confirmation scan should be acquired with the sleeve (and possibly stylet) inserted to ensure that the needle is positioned as desired.Incorporate the effects of needle throw into the risk evaluation.¿ it was found to be conducted instead : the operator / physician had performed the vacuum assisted biopsy without considering the manufacturer¿s ifu, which resulted in ¿less compression in medial plates caused spatial movement of the target lesion consequently missing the target lesion due to which physician had to target 12 biopsies lead to 5cm cut on the medial side of the breast.¿ the patient required a corrective procedure and has since recovered.

Brand Name
INVIVO
Common Device Name
DS BREAST COIL
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
high tech campus 36
eindhoven 5656A E
NL  5656AE
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
high tech campus 36
eindhoven 5656A E
NL   5656AE
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key19292436
Report Number1056069-2024-00001
Device Sequence Number7142726
Product Code MOS
UDI-Device Identifier00884838085541
UDI-Public00884838085541
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K032576
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDS BREAST COIL 7CH 1.5T
Device Catalogue Number459800766681
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale